MAUDE Adverse Event Report: KARL STORZ IMAGING IMAGE1 S H3-ZA AUTOCLAVE HIGH DEF CAMERA HEAD; ENDOSCOPIC CAMERA

KARL STORZ IMAGING IMAGE1 S H3-ZA AUTOCLAVE HIGH DEF CAMERA HEAD; ENDOSCOPIC CAMERA
Model Number TH104
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the initial review upon receipt, the complaint was verified.The investigation is ongoing; a supplemental report will be submitted after the investigation has been completed.
 
Event or Problem Description
It was reported that there was an issue with the product th104 image1 s, h3-za camera head.Customer reported that the image went black during a laparoscopic salpingectomy procedure.Customer confirmed they were able to complete the case with another camera, and that there was no injury to the patient.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: complaint verified - a functional test confirmed that the customer's camera would not produce and image.During testing, a test fixture cable was installed, and the issue no the issue returned once again.The test fixture cable was swapped out with the customer's cable several times and the issue always followed the customer's cable.A cable characterization was unable to detect any issues, but when the customer's cable was used, troubleshooting found the cable (hot-head board) was unable to provide any of the proper voltages.This voltage issue did not occur when using a known working test fixture cable.Ultimately, the customer's cable will need to be replaced to address their issue.Root cause: a defective hot-head circuit board in the cable potting was not providing the proper voltages.

Brand Name
IMAGE1 S H3-ZA AUTOCLAVE HIGH DEF CAMERA HEAD
Common Device Name
ENDOSCOPIC CAMERA
Manufacturer (Section D)
KARL STORZ IMAGING
1 s. los carneros road
goleta CA 93117
Manufacturer (Section G)
KARL STORZ IMAGING
1 s. los carneros road
goleta CA 93117
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245-5017
4242188738
MDR Report Key15814772
Report Number2027009-2022-00307
Device Sequence Number5661057
Product Code FET
UDI-Device Identifier04048551333969
UDI-Public4048551333969
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K131953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTH104
Device Catalogue NumberTH104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite